MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A3203, SURGICAL CLAMP, SIZE 2, STRAIGHT; DXC

APPLIED MEDICAL RESOURCES A3203, SURGICAL CLAMP, SIZE 2, STRAIGHT; DXC
Model Number A3203
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown - the doctor mentioned to the instrument specialist that when the insert is attached to the jaw it is difficult for the clamp to maintain clapped in the locked position.The doctor used the a0c02 inserts.Applied medical received additional information on march 14,2017 from the customer via phone: the customer has confirmed that when the jaw is clamped closed it would easily unclasp.If the handle were to be tapped the clamp would release.Prevac steam was used to sterilization.(b)(4).Type of intervention: unk.Patient status: the caller was not informed of any patient injury.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Testing confirmed the locking mechanism was functional.Upon further investigation, it was observed that the first and second ratchet positions were able to disengage with little force and the third ratchet was not able to engage.The ratchet teeth of the event unit had rounded edges and a polished surface, which indicated that the unit had experienced heavy use.It is likely that ratchet teeth were worn due to normal use over time, which would cause disengagement of the locking mechanism.Based on the rounded edges and polished surfaces of the ratchet teeth, it is likely the event unit had been used multiple times prior to the complainant's experience.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
A3203, SURGICAL CLAMP, SIZE 2, STRAIGHT
Common Device Name
DXC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6462411
Report Number2027111-2017-01631
Device Sequence Number10881596
Product Code DXC
UDI-Device Identifier00607915112721
UDI-Public(01)00607915112721(11)140422(30)01(10)1221104
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K950492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberA3203
Device Catalogue Number100497301
Device Lot Number1221104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date05/11/2017
Patient Sequence Number1